MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® ADULT MID-RANGE AIRE-CUF® ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® ADULT MID-RANGE AIRE-CUF® ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750190
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Information was received that a patient with a smiths medical bivona® adult aire-cuf® tracheostomy tube was not receiving air.Subsequently, the tube was changed out and the patient was able to breathe normally.No further adverse effects were reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Visual inspection of the device did not identify any defects.Leak testing was performed with air and did not identify any leaks.An in-house clinician evaluated that patient anatomy may have caused the device to be over-filled to lead to the reported issue.Based on the evidence, a root cause was unable to be confirmed.No fault was found with the device.

Brand Name
BIVONA® ADULT MID-RANGE AIRE-CUF® ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7251401
Report Number3012307300-2018-00253
Device Sequence Number949654
Product Code JOH
UDI-Device Identifier15021312006438
UDI-Public15021312006438
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/18/2021
Device Catalogue Number750190
Device Lot Number3192195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight90